Alert archive / Ohio / Flash Flood Watches in 2015

Flash Flood Watch 8, NWS Wilmington, OH

July 8, 20156 counties in Ohio; Fayette County, Wayne County, Indiana

NWS Wilmington, OH issued this flash flood watch at Jul 8, 2015, 3:24 PM EDT for 6 counties in Ohio; Fayette County, Wayne County, Indiana. It took effect at Jul 9, 2015, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2015, 3:24 PM EDT (19:24 UTC)
In effect from
Jul 9, 2015, 12:00 AM EDT
Expired
Jul 9, 2015, 6:00 AM EDT
In force
6 hr
Issued by
NWS Wilmington, OH
Flood severity
None

Counties Fayette County, IN, Wayne County, IN, Auglaize County, OH, Darke County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 356 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 4:47 PM EDT, 22 hours 37 minutes earlier.

Area forecast discussion, Jul 7, 4:47 PM EDT, 22 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT TUE JUL 7 2015

.SYNOPSIS...
A COLD FRONT WILL CROSS SOUTHEAST THROUGH THE REGION TONIGHT. IT
WILL LAY OUT A BOUNDARY ALONG THE OHIO RIVER WEDNESDAY WHICH WILL
THEN LIFT NORTHWARD. A STRONG LOW PRESSURE SYSTEM WILL TRACK
TOWARDS THIS BOUNDARY EARLY THURSDAY MORNING...FOLLOWED BY A COLD
FRONT THAT WILL SET UP A SIMILAR REPEATING PROCESS FOR THE LATTER
PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FLASH FLOOD WATCH FOR TONIGHT INTO EARLY WEDNESDAY WAS ISSUED WITH
AN OVER-ABUNDANCE OF CAUTION. ISOLATED THUNDERSTORMS IN THE WARM
SECTOR TO THE EAST LOOK TO BE EXITING CENTRAL OHIO AND CWA IN THE
NEXT FEW HOURS. WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS ARE
FOUND ALONG AND AHEAD OF THE FRONT AND WILL OCCUR IN AN AREA OF
VERY HIGH PWAT >2" WHICH NATURALLY RESULT IN A HIGHER THAN AVERAGE
POTENTIAL FOR VERY HEAVY RAINFALL. THE HEAVY RAIN THREAT WILL ALSO
BE A PROLONGED HEAVY RAIN THREAT AND THAT WAS THE KICKER FOR
ISSUING A WATCH THIS AFTERNOON.

MODELS ARE DISCONGRUENT WITH QPF FIELDS BUT ALL SHOW A HIGH
PROBABILITY OF HEAVY RAIN OVER NRN KY AND SOUTH CENTRAL OHIO. NAM
APPEARS TO BE ON TRACK AND RESOLVES THE SURFACE LOW NICELY WITH
WHERE IT IS OBSERVED JUST BY THE PURE SPIN IN THE REFLECTIVITY LOOP.
GIVEN THAT THE NAM MAY HAVE AN EDGE ON THE FORECAST...HEDGED A
COUPLE OF COUNTIES NORTHWEST OF THE LARGER THREAT AND INCLUDED
SOUTHEAST INDIANA AND A TIER OF COUNTIES IN OHIO TO THE WATCH. NAM
IS ALSO SHOWING A MINIMAL QPF FIELD WHERE OTHER MODELS SHOW THE
BEST THREAT FOR HEAVY RAIN...LEADING TO A HIGHER LEVEL OF
UNCERTAINTY IN THE WATCH AREA.

LOWS TONIGHT WILL BE IN THE LOW 60S TO THE NORTHWEST BEHIND THE
FRONT...LOW 70S IN KY AHEAD OF THE FRONT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
FRONT WILL LAY OUT IN THE VICINITY OF THE OHIO RIVER EARLY
WEDNESDAY AND THE THREAT FOR CONTINUED MODERATE TO HEAVY RAIN
CONTINUES OVER KY FOR THE LATTER PART OF THE WATCH THAT IS STILL
IN EFFECT FOR THE MORNING HOURS.

THE FRONT LIFTS NORTHWARD DURING THE DAY AND A STRONG SURFACE LOW
PRESSURE CIRCULATION NOSES TOWARDS NORTHERN OHIO OVERNIGHT
WEDNESDAY. HIGHS WEDNESDAY IN THE POST-FRONTAL ATMOSPHERE WILL
RANGE FROM AROUND 70 IN THE NORTH TO AROUND 80 IN THE SOUTH.
OVERNIGHT LOWS WED NIGHT WILL BE IN THE MID 60S FOR MOST AREAS.

A LULL IN THE RAIN IS EXPECTED WED EVENING AND THE BETTER CHANCES
FOR RAIN OVERNIGHT WILL BE TO THE NORTHWEST WHERE THE CIRCULATION
IS EXPECTED TO ENTER.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UNSETTLED WEATHER CONDITIONS ARE EXPECTED THROUGH MOST OF THE
EXTENDED FORECAST PERIOD. HEIGHTS WILL BEGIN RISING OVER THE
SOUTHEASTERN STATES ON THURSDAY MORNING...AND IN THE WESTERLY FLOW
JUST TO THE NORTH...A SHORTWAVE AND SURFACE LOW WILL LIKELY
COMBINE TO PRODUCE A SIGNIFICANT AMOUNT OF RAIN AND STORMS FOR THE
NORTHERN OHIO VALLEY. MODEL TRENDS HAVE BEEN A LITTLE FURTHER
NORTH TODAY WITH THIS CONVECTIVE COMPLEX...WITH ENOUGH CONFIDENCE
TO INCLUDE LIKELY POPS FOR THE NORTHERN HALF OF THE ILN FORECAST
AREA.

TO THE SOUTH OF THIS SURFACE LOW...AND TRAILING WELL TO THE WEST...A
FRONTAL BOUNDARY WILL SETTLE TO THE SOUTH OF THE ILN CWA ON THURSDAY
EVENING. AS RIDGING CONTINUES TO BUILD OVER THE SOUTHEASTERN
STATES...THIS BOUNDARY WILL PIVOT AND MOVE NORTH AS A WARM FRONT ON
FRIDAY AND INTO SATURDAY. WITH GENERALLY WEAK
FORCING...PRECIPITATION CHANCES WILL BE LARGELY DIURNAL...AND
GRADUALLY DECREASING FROM EACH DAY (THURSDAY INTO FRIDAY INTO
SATURDAY). HOWEVER...TEMPERATURES WILL INCREASE...AS WARM ADVECTION
IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. HIGHS NEAR 90 DEGREES
ARE EXPECTED IN THE SOUTHERN THIRD OF THE CWA ON SATURDAY.

BY SUNDAY...THE LARGE RIDGE / UPPER HIGH OVER THE SOUTHERN STATES
WILL BE RETROGRADING WESTWARD...PLACING THE OHIO VALLEY INTO A
PATTERN OF FALLING HEIGHTS AND UPPER FLOW THAT SHIFTS TO THE NW.
WITH RESPECT TO THE EVENTUAL EVOLUTION OF UPPER TROUGHING IN THE
GREAT LAKES REGION...MODEL SOLUTIONS BECOME QUITE DIVERGENT WITH
REGARDS TO THE DETAILS. HOWEVER...IT IS CLEAR THAT PRECIPITATION
CHANCES WILL EXIST THROUGH AT LEAST MONDAY AND TUESDAY...WITH
TEMPERATURES DECREASING SLIGHTLY FROM THE VALUES EXPERIENCED OVER
THE WEEKEND.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AMPLE MOISTURE WILL MAKE FOR MVFR CEILINGS OCCASIONALLY THROUGH
THE PERIOD...ESPECIALLY IN THE KDAY/KLUK/KCVG/KILN LOCATIONS
THROUGH 12Z. SHOWERS AND EMBEDDED THUNDERSTORMS AHEAD OF THE SLOW
MOVING COLD FRONT DO HAVE THE POTENTIAL FOR IFR CONDITIONS...BUT
EXACT TIMING/PLACEMENT OF THUNDERSTORMS DIFFICULT. GUSTY WINDS AS
HIGH AS 25KTS THROUGH THIS AFTERNOON.

THE FRONT WILL STALL SOUTH OF KDAY/KCMH/KLCK OVERNIGHT...SO WINDS
TO GO NRLY THESE LOCATIONS. WITH THE LIGHT WINDS AND LINGERING
MOISTURE BEHIND THE FRONT...ALSO EXPECTING MVFR AND POSSIBLY IFR
AT KCMH/KLCK/KDAY.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR OHZ063>065-071>074-077>082-088.
KY...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR INZ075-080.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...HATZOS
AVIATION...JDR
Hazardous weather outlook, Jul 7, 3:46 PM EDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EDT TUE JUL 7 2015

INZ075-080-KYZ089>100-OHZ063>065-071>074-077>082-088-081100-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-
FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
346 PM EDT TUE JUL 7 2015

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST THROUGH
TONIGHT AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE OHIO VALLEY.
SOME OF THE THUNDERSTORMS WILL CONTAIN HEAVY RAIN...RESULTING IN
THE POSSIBILITY FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

OCCASIONAL SHOWERS AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING
ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>062-
070-081100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-BUTLER-
346 PM EDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST INTO
TONIGHT AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE OHIO VALLEY.
SOME OF THE THUNDERSTORMS WILL CONTAIN HEAVY RAIN THROUGH THIS
EVENING...RESULTING IN THE POSSIBILITY FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OCCASIONAL SHOWERS AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING
ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:20 PM EDTAreal Flood AdvisoryILNAdams, Scioto115 min
Jul 7, 9:03 PM EDTSpecial Weather StatementILNLewis27 min

Nearby

Flash Flood Watches in Ohio, 2015Flash Flood Watches in Indiana, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.